MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-016-01
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fiber was returned and upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual analysis confirmed that fiber did not exhibit signs of usage.The fiber tip was in good and unused condition.The fiber connector was in good condition; however, light was not passing through the face, indicative of a connector fracture confirming the reported event.The fiber was functionally tested with a vp120 system.The testing conducted revealed there was no aiming being emitted thus confirming the user experience.A fracture within the connector component could have occurred during procedural handling of the fiber at setup.The connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.According to the device instructions for (ifu), the user is instructed to: hold the fiber tip to a nonreflective surface and ensure that a circular red/green spot appears.If the spot is not circular, re-cleave the fiber.If the spot is weak or not visible, discard the device or return it to the supplier for replacement.
 
Event or Problem Description
It was reported that during a procedure, the fiber had no aiming beam.The fiber was replaced to continue with the procedure.The procedure was completed without patient complications.The fiber was returned, and analysis found there was a connector fracture; therefore, meeting reporting criteria based on this finding.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
hakidm 6
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17159967
Report Number2124215-2023-31568
Device Sequence Number5757541
Product Code GEX
UDI-Device Identifier17290109140190
UDI-Public17290109140190
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model Number0644-016-01
Device Catalogue Number0644-016-01
Device Lot Number0064730920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown